# SDR 95ZZZX4385

- Difficulty date: August 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: A30
- Condition: Erratic
- Location: Cockpit
- Component: Ack
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTITUDE ENCODER CALIBRATION APPEARS AFFECTED BY MECHANICAL STRESS OR VIBRATION BEING TRANSFERRED TO THE STATIC LINE CONNECTION AT THE ENCODER.  IT APPEARS THAT MOVEMENT OF THE FITTING APPLIES STRESS TO THE SENSING ELEMENT IN THE ENCODER. THIS STRESS IS INTERPRETED AS ALTITUDE CHANGE AND THE ENCODER OUTPUTS RESPOND ACCORDINGLY EVEN THOUGH NO ALTITUDE CHANGE HAS OCCURRED.  THE CONDITION MAY MANIFEST ITSELF FOLLOWING INSTALLATION OR MONTHS LATER AND THE PILOT MAY NOT BE AWARE OF THE CONDITION.
